MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610135
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been received for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the angio-seal sheath kinked while trying to deploy the plug, which in turn plugged the sheath.The patient's condition was stable, and the procedure outcome was a success.Additional information was received on 21aug2019.The procedure that was being performed was a peripheral angioplasty and a 7fr procedure sheath size was used.A pre-deployment angiogram was performed, and everything looked good.When the actual angio-seal was put into the angio-seal sheath, it seemed to bend and they were unable to pass anything through the sheath, not even a wire.Manual pressure was held for hemostasis.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update and to provide the completed investigation results.One 8fr angio-seal evolution device was returned for product evaluation.The evolution device and the hemostasis sheath were returned.No accessory components were returned.Visual inspection revealed that the hemostasis sheath was returned separately, and it was noted to be heavily damaged(kinked) along its length and flattened in one area.The deployment sleeve of the device was found in the forward lock position.Dried remnant of the collagen was hung at the distal end of the carrier tube and it was still intact with the suture.The bypass tube was found dislodged at the proximal end of tube.The anchor was not found attached to the collagen.The button of the device was stiff.There was a kink identified on the carrier tube.No other visual anomalies were noted based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.Based on the investigation results it is likely that the application of off axis forces may have contributed to the reported event.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key8971640
Report Number2243441-2019-00083
Device Sequence Number13535219
Product Code MGB
UDI-Device Identifier00389701011776
UDI-Public00389701011776
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberC610135
Device Lot Number6514903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2019
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer10/02/2019
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;